Format

Send to

Choose Destination
Gastroenterol Hepatol. 1997 Nov;20(9):456-8.

[Acute hepatitis associated with terbinafine].

[Article in Spanish]

Author information

1
Servicio de Aparato Digestivo, Hospital Central de Asturias, Oviedo.

Abstract

Oral terbinafine is a recently introduced antifungal drug with slight side effects that rarely includes liver involvement. A case of toxic hepatitis secondary to terbinafine administration in a patient with no previous history of liver disease and in whom other possible causes of liver damage and histologic study were performed is reported. A mixed lesion was presented with predominance of cholestasis. The initial worsening following discontinuation of the drug is of note as are the prolonged course of the enzymatic alterations which normalized at one year. The precise mechanism by which terbinafine produced liver damage is unknown and is probably due to an idiosyncratic type reaction.

PMID:
9445740
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center